MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLCTY TECNIS SYMF ERV OB; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLCTY TECNIS SYMF ERV OB; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Codes Break (1069); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an intraocular lens (iol) did not deploy correctly, haptic was twisted.It was indicated that the was patient contact.No further information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, the information was not provided.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that an incorrect establishment name (customer's establishment name) was inadvertently entered in the section "g1-2" of the intitial mdr report instead of manufacturer establishment name; therefore, the information has been corrected in this supplemental mdr report.Also, in review, since the device has been returned, an update of sections "d6a and d6b" were made in supplemental mdr report.The following fields were updated accordingly: section d6a: if implanted, give date: not applicable, there is no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, there is no indication that the lens was implanted.Hence, not explanted.Section g1-2: establishment name: johnson & johnson surgical vision, inc.Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: mar 28, 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received stuck to the handpiece tray.The complaint handpiece was received as well.Visual inspection under magnification revealed no issues with the returned lens (including the haptics).No defects or assembly issues were observed with the handpiece before and after disassembling the handpiece for evaluation.Trace amounts of viscoelastic residue was observed in the handpiece cartridge which suggests an inadequate amount of ovd was used during loading and insertion which may lead to the reported complaint issues (however they were not confirmed during evaluation).Historical data analysis: a search of complaints related to this production order (po) was performed.The search revealed one additional complaint folder was received for this po for "stuck in cartridge" issue.Although, complaint issues reported are related, the issue could not be confirmed as related to manufacturing.Therefore, no escalations are required.Conclusion: based on the complaint investigation results, the product was released within specifications and a relationship between the device and the reported incident could not be determined.The complaint issue reported could not be confirmed and no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLCTY TECNIS SYMF ERV OB
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16612722
Report Number3012236936-2023-00730
Device Sequence Number17386459
Product Code POE
UDI-Device Identifier05050474761742
UDI-Public(01)05050474761742(17)250421
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU175
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown